On the Existence of Approximate Solution of Fredholm Integral Equation of the First Kind by Band-Limited Scaling Function

Original Research


In this paper, we study the existence and uniqueness of the solution of Fredholm integral equation of the first kind with convolution type kernel. These results are based on band-limited scaling function which is generated by a class of band-limited wavelets. Since these band-limited functions are infinitely differentiable and possess rapid decay property, methods based on these functions would be highly accurate. Finally, convergence analysis has been discussed to validate the approximate solution.


Wavelets Multiresolution analysis Band-limited scaling function Integral equation Fourier transform 

Mathematics Subject Classification

45B05 45l05 65T60 



The first author would like to thank University Grants Commission for providing Ph. D. scholarship. Authors are grateful to the anonymous reviewers for their expert suggestions.


  1. 1.
    Kress, R.: Linear Integral Equations. Springer, Berlin (1999)CrossRefMATHGoogle Scholar
  2. 2.
    Polyanin, A.D., Manzhirov, A.V.: Handbook of Integral Equations. CRC, Boca Raton (1998)CrossRefMATHGoogle Scholar
  3. 3.
    Meyer, Y.: Ondelettes et operateurs. Hermann, Paris (1990)MATHGoogle Scholar
  4. 4.
    Daubechies, I.: Ten Lectures on Wavelets, CBMS-NSF Regional Conference Series in Applied Mathematics, 61. SIAM, Philadelphia (1992)Google Scholar
  5. 5.
    Strang, G., Nguyen, T.: Wavelets and Filter Banks. SIAM, Philadelphia (1996)MATHGoogle Scholar
  6. 6.
    Daubechies, I.: Orthonormal basis of compactly supported wavelets. Commun. Pure Appl. Math. 41, 909–996 (1998)CrossRefMATHGoogle Scholar
  7. 7.
    Lemarie, P.G.: Ondelettes a localisation exponentielle. J. Math. Pures et Appl. 67, 227–236 (1988)MathSciNetMATHGoogle Scholar
  8. 8.
    Stromberg, J.O.: A modified Franklin system and higher order spline systems on \(\mathbb{R}^n\) as unconditional bases for Hardy spaces, Conference in Honor of A. Zygmund, Vol. II, W. Beckner et al., eds., Wadsworth Math. Series, Belmont, California, pp 475–493 (1982)Google Scholar
  9. 9.
    Battle, G.: A block spin construction of ondelettes. Part I: Lemarid functions. Commun. Math. Phys. 110, 601–615 (1997)CrossRefGoogle Scholar
  10. 10.
    Chen, Z., Xu, Y., Yang, H.: Fast collocation methods for solving ill-posed integral equations of the first kind. Inverse Probl. 24, 1–21 (2008)MathSciNetMATHGoogle Scholar
  11. 11.
    Groetsch, C.W.: The Theory of Tikhonov Regularization for Fredholm Equations of the First Kind. Pitman, Boston (1984)MATHGoogle Scholar
  12. 12.
    Hansen, P.C.: Numerical tools for analysis and solution of Fredholm integral equations of the first kind. Inverse Probl. 8(6), 849–872 (1992)MathSciNetCrossRefMATHGoogle Scholar
  13. 13.
    Klann, E., Ramlau, R., Reichel, L.: Wavelet-based multilevel methods for linear ill-posed problems. BIT 51, 669–694 (2011)MathSciNetCrossRefMATHGoogle Scholar
  14. 14.
    Tikhonov, A.N., Arsenin, V.Y.: Solutions of Ill-Posed Problems. Wiley, New York (1977)MATHGoogle Scholar
  15. 15.
    Babolian, E., Lofti, T., Paripour, M.: Wavelet moment method for solving Fredholm integral equations of the first kind. Appl. Math. Comput. 186, 1467–1471 (2007)MathSciNetMATHGoogle Scholar
  16. 16.
    Hernandez, E., Weiss, G.: A First Course on Wavelets. CRC, Boca Raton (1996)CrossRefMATHGoogle Scholar
  17. 17.
    Ruch, D.K., Van fleet, P.J.: Wavelet Theory: An Elementary Approach with Applications. Wiley, New York (2009)CrossRefGoogle Scholar
  18. 18.
    Chui, C.K.: An Introduction to Wavelets. Academic, New York (1992)MATHGoogle Scholar
  19. 19.
    Shim, H.T., Park, C.H.: An approximate solution of an integral equation by wavelets. J. Appl. Math. Comput. 17, 709–717 (2005)Google Scholar
  20. 20.
    Cohen, A., Daubechies, I., Feauveau, J.C.: Biorthogonal bases of compactly supported wavelets. Comm. Pure Appl. Math. 45, 485–560 (1992)MathSciNetCrossRefMATHGoogle Scholar
  21. 21.
    Karoui, A.: Wavelets: properties and approximate solution of a second kind integral equation. Comput. Math. Appl. 46, 263–277 (2003)MathSciNetCrossRefMATHGoogle Scholar

Copyright information

© Foundation for Scientific Research and Technological Innovation 2018

Authors and Affiliations

  1. 1.Department of Mathematics and StatisticsIndian Institute of Technology KanpurUttar PradeshIndia

Personalised recommendations